Jump to content
Important Survey - Please Participate ×

Intro


[Bo...]

Recommended Posts

Hi

I have been taking Benzos for about a year to cope with anxiety.

I have been tapering slowly  since July. The drug support worker I see expects me to come off the Benzos completely in 6 weeks or less. The last time she said to halve the tablet which I think would be too big a cut for me. I only have one months supply at my current dose and will not be able to get any more. I am taking a 1 mg tablet which is equivalent to 10 mg of diazepam. I am looking for support and advice.

BobbieDee

 

Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  I'm sorry this happened, but it's not unusual. Doctors and other medical people often suggest fast tapers, many don't seem to know much about the value of slow tapers. 

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

×
×
  • Create New...